Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 239, NWS Louisville, KY

May 22, 2011Butler County, Edmonson County, Grayson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 22, 2011, 1:33 PM CDT for Butler County, Edmonson County, Grayson County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 1:33 PM CDT (18:33 UTC)
Expired
May 22, 2011, 2:00 PM CDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KY, Edmonson County, KY, Grayson County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:52 PM CDTTSTM WND GST 60Clarkson, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:18 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1543 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS53 KLMK 221833
SVRLMK
KYC031-061-085-221900-
/O.NEW.KLMK.SV.W.0239.110522T1833Z-110522T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 200 PM CDT

* AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GRANCER...MOVING NORTHEAST
  AT 30 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEITCHFIELD...
  READY AND NASH...
  PETH AND WINDYVILLE...
  SHREWSBURY AND SADLER...
  MILLWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...DESTRUCTIVE HAIL...
AND CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3737 8664 3757 8638 3757 8637 3760 8634
      3759 8631 3760 8629 3745 8613 3723 8650
TIME...MOT...LOC 1833Z 230DEG 24KT 3734 8652
WIND...HAIL 60MPH 0.75IN

$$

MP
2 follow-up statements
044 
WWUS53 KLMK 221842
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
242 PM EDT SUN MAY 22 2011

KYC031-061-221852-
/O.CAN.KLMK.SV.W.0239.000000T0000Z-110522T1900Z/
BUTLER KY-EDMONSON KY-
142 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDMONSON AND
NORTHEASTERN BUTLER COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8638 3757 8637 3759 8635 3759 8631
      3760 8629 3745 8613 3733 8634 3732 8643
      3743 8656
TIME...MOT...LOC 1842Z 232DEG 36KT 3742 8639

$$

KYC085-221900-
/O.CON.KLMK.SV.W.0239.000000T0000Z-110522T1900Z/
GRAYSON KY-
142 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR CENTRAL GRAYSON COUNTY...

AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PETH...MOVING NORTHEAST
AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  LEITCHFIELD...
  PEONIA AND MEREDITH...
  CLARKSON AND GRAYSON SPRINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3757 8638 3757 8637 3759 8635 3759 8631
      3760 8629 3745 8613 3733 8634 3732 8643
      3743 8656
TIME...MOT...LOC 1842Z 232DEG 36KT 3742 8639
WIND...HAIL 60MPH 0.75IN

$$

MP
613 
WWUS53 KLMK 221901
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
201 PM CDT SUN MAY 22 2011

KYC085-221911-
/O.EXP.KLMK.SV.W.0239.000000T0000Z-110522T1900Z/
GRAYSON KY-
201 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON COUNTY HAS
EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3757 8638 3757 8637 3759 8635 3759 8631
      3760 8629 3745 8613 3733 8634 3732 8643
      3743 8656
TIME...MOT...LOC 1842Z 232DEG 36KT 3742 8639

$$

MP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:06 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 22, 12:06 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT SUN MAY 22 2011

...UPDATED AVIATION DISCUSSION...

...FORECAST UPDATE...

THE DENSE FOG ADVISORY HAS BEEN CANCELLED THIS MORNING AS MUCH OF
THE FOG HAS LIFTED THIS MORNING WITH THE DAYTIME HEATING. A FEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING JUST TO THE
WEST OF THE FORECAST AREA AND WILL MOVE INTO THE REGION SOON. THE
LATEST HRRR RUNS HAVE A FAIRLY GOOD HANDLE ON CURRENT SHOWER/STORM
DEVELOPMENT. THIS MODEL SHOWS SCATTERED CONVECTION DEVELOPING ACROSS
MUCH OF THE FORECAST AREA LATE THIS MORNING SO HAVE RAISED POPS FOR
THIS MORNING INTO THE CHANCE CATEGORY FOR ALL BUT THE NORTHEASTERN
QUARTER OF THE FORECAST AREA. OTHERWISE THE FORECAST IS IN PRETTY
GOOD SHAPE. UPDATES ARE ALREADY OUT.

.SHORT TERM (TODAY AND TONIGHT)...

WELL...COMPLICATED SUNDAY AM FCST.  1ST OFF...T/TD SPREADS ARE IN
THE 0-4 DEGREE SPREAD RANGE WITH SFC DEW POINTS IN THE MID 60S.
LIGHT SWLY WINDS ARE ON TOP OF GENLY CLR SKIES AND EARLIER SAT
EVENING RAINFALL OF 1/4 INCH TO NEARLY 1 INCH AROUND LOUISVILLE. THE
11-3.9 MICRON SATELLITE LOOP SHOWING RAPID INCREASE IN FOG OVER SRN
INDIANA. AREAS OF DENSE FOG HAVE DROPPED BWG/GLW TO IFR ALREADY AND
SEVERAL WEB CAMS SHOWING THICKENING FOG.  HAVE ISSUED A SPS TIL 4 AM
AND WILL REPLACE THIS WITH A DENSE FOG ADVISORY FOR WESTERN 2/3 OF
THE AREA...BASICALLY WEST OF I75.  HOWEVER...MAY MAKE CHANGES TO
AREA JUST BEFORE PRESS TIME AND CHECK MICROSCALE OBS AND WEB CAMS.
RIGHT NOW FEEL 100% CONFIDENT FOR NPW OVER SRN INDIANA.

AFTER THE FOG BURNS OFF...THE ATTENTION TURNS TO CONVECTIVE
CHANCES.  MODELS INITIALIZATION IS EXTREMELY POOR...ESPECIALLY WITH
EARLIER MCS OVER ARKANSAS. THE MCS CONTINUES TO WEAKEN AND WILL
PROVIDE A BIT OF A MORNING SHIELD ABV THE FOG WHICH WILL BE BURNING
OFF BY 14Z. LLVL JET OVER AR BRINGING SUFFICIENT WAA TO INITIATIVE
ISOL CONVECTION TO OUR SOUTH...LIKE NEW CELL OVER NE MS...SO WILL
KEEP SLGT CHANCE POPS FOR BOTTOM 2 TIERS OF COUNTIES FOR MID TO LATE
MORNING.

SOUNDINGS SHOWING INCREASING INSTABILITY THIS AFTERNOON...DESPITE
CLOUD COVER...WITH LIS -4 TO -6 AND CAPES AROUND 1000 J/KG. THE MOST
STRIKING PART OF SEVERAL DIFFERENT MODEL SOUNDINGS IS THE RAPID
INCREASE OF PWATS...BUT WITH MID LEVEL WINDS OF 30-35 KTS...SO
STORMS THAT DO FIRE FROM CONVECTIVE HEATING WILL MOVE ALONG. HAVE
KEPT POPS IN THE 30-40% RANGE WITH NEXT POSSIBILITIES WEST OF I 65
FROM 19-03Z.

OVERNIGHT IS EVEN MORE LESS CLEAR...WITH SEVERAL MODELS TRYING TO
BRING A MCS IN FROM THE WEST FROM S/WAVE AHEAD OF THE H5 LOW TOWARDS
12Z...BUT CONFIDENCE IS QUITE LOW.  FOR NOW KEEP POPS OVERNIGHT AND
WILL LET DAY SHIFT DELVE INTO THIS.

HAVE GONE ABV GUIDANCE BY A COUPLE OF DEGREES BUT DROPPED LOWS A
DEGREE OR TWO FROM PREVIOUS FCST. SSW WINDS WILL BE INCREASING TO
10-18 MPH THIS AFTN...BUT TEMPS WILL BE INHIBITED BY MID AND HIGH
LEVEL CLOUDS. IT APPEARS THERE WILL BE A 1-3 HOURS WINDOW OF
OPPORTUNITY WHERE SOME SUN WILL ALLOW TEMPS TO START CLIMBING
TOWARDS THE MAGIC CONVECTIVE TEMP OF 83-85.

.LONG TERM (MONDAY - SATURDAY)...

MONDAY THROUGH WEDNESDAY

PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE EACH DAY. MOIST
AIRMASS IN PLACE WITH PRECIPITABLE WATERS ABOVE NORMAL. EXPECT
MULTIPLE SHORTWAVES TO CROSS REGION IN BROAD SOUTHWESTERLY FLOW WITH
UPPER LOW...CURRENTLY OVER SOUTH DAKOTA...FORECAST TO MOVE INTO THE
GREAT LAKES MONDAY AND ANOTHER UPPER LOW FORECAST TO MOVE IN AND
REPLACE IT WEDNESDAY OVER THE CENTRAL PLAINS. GIVEN THE DIFFICULTY
IN TIMING THESE SMALL SCALE FEATURES WILL MAINTAIN CHANCE-RANGE POPS
THROUGH THIS PERIOD. AS OF THIS TIME...AREA MODEL SOUNDINGS LOOK
LIKE THEY PRESENT THE BEST SEVERE THREAT MONDAY AFTERNOON. LAPSE
RATES ARE STEEP WITH MID-LEVEL TEMPS FAIRLY COOL...THE UPPER LOW
WILL BE ON CLOSEST APPROACH OVER THE GREAT LAKES...AND EXPECTED
SURFACE TEMPERATURES IN THE MID 80S. HOWEVER...SHOULD ONE OF THESE
WAVES BRING PRECIP IN THE MORNING...THE THREAT FOR SEVERE WEATHER
COULD BE SHORT-CIRCUITED DEPENDING ON HOW QUICKLY THE DEBRIS CLOUDS
GET OUT AND ALLOW HEATING.

OVERALL RAINFALL TOTALS FOR THIS PERIOD WILL RANGE FROM 1-2 INCHES
WITH ISOLATED HIGHER AMOUNTS.

THURSDAY AND BEYOND

THE SECOND UPPER LEVEL LOW MENTIONED ABOVE WILL MOVE INTO THE OHIO
VALLEY. THIS SHIFT SHOULD FORCE THE FRONTAL BOUNDARY TO MOVE THROUGH
THE REGION. WITH MORE DYNAMIC FORCING IN PLACE...SOME SEVERE STORMS
ARE STILL POSSIBLE AHEAD OF THIS FRONT. THERE ARE STILL SOME TIMING
DIFFERENCES BETWEEN THE MODELS ABOUT HOW QUICKLY THESE FEATURES WILL
MOVE THROUGH. SHOULD THE SLOWER MODELS WIN OUT...ANY DRYING BEHIND
THEM WOULD BE BRIEF AS YET ANOTHER UPPER LOW DROPS IN FROM THE
PACIFIC NORTHWEST.

&&

.AVIATION (18Z TAF ISSUANCE)...

MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.

IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........EER
SHORT TERM.....JDG
LONG TERM......RJS
AVIATION.......EER
Hazardous weather outlook, May 22, 8:12 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EDT SUN MAY 22 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
912 AM EDT SUN MAY 22 2011 /812 AM CDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
DEVELOP. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LIGHTNING. A
FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING
WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. MORE
ORGANIZED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY
AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE
STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE
REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JDG/RJS/EER

In the hours before

Special weather statement, May 22, 12:35 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT SUN MAY 22 2011

KYZ070-072-221815-
LOGAN-SIMPSON-
1235 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF CROSS PLAINS...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  FRANKLIN...
  HILLTOP...
  PRICES MILL...
  SCHWEIZER AND PROVIDENCE...
  FLAT ROCK AND PEDEN MILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3665 8659 3665 8688 3687 8662 3684 8659
      3682 8649 3676 8641 3675 8642 3666 8641
      3665 8644 3666 8650 3664 8657
TIME...MOT...LOC 1735Z 228DEG 26KT 3658 8674

MP
Special weather statement, May 22, 1:03 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT SUN MAY 22 2011

KYZ071-073-221845-
ALLEN-WARREN-
103 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  DELAFIELD...
  MATLOCK AND RICH POND...
  PLANO AND DRAKE...
  ALVATON...
  HARDCASTLE AND GREENHILL...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3677 8642 3681 8641 3684 8658 3689 8663
      3691 8663 3713 8636 3708 8628 3710 8624
      3702 8613 3691 8618 3676 8641
TIME...MOT...LOC 1802Z 226DEG 31KT 3680 8653

MP
Special weather statement, May 22, 1:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SUN MAY 22 2011

KYZ027-061-062-071-221900-
BUTLER-EDMONSON-GRAYSON-WARREN-
112 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MORGANTOWN...
  RIVERSIDE AND GREENCASTLE...
  HORSEMILL AND ANNA...
  REEDYVILLE AND GLENMORE...
  SEGAL AND ROUNDHILL...

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3746 8641 3727 8614 3713 8637 3695 8661
      3719 8679
TIME...MOT...LOC 1812Z 234DEG 28KT 3711 8659

MP
Special weather statement, May 22, 1:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 PM EDT SUN MAY 22 2011

KYZ063-074-076-221915-
BARREN-HART-METCALFE-
128 PM CDT SUN MAY 22 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...

AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF GLASGOW...AND MOVING NORTHEAST AT
35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  GLASGOW...
  PRITCHARDSVILLE AND BRISTLETOWN...
  GLASGOW MUNICIPAL AIRPORT AND OIL CITY...
  LECTA...
  CORAL HILL AND CAVE CITY...

THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3686 8609 3689 8609 3688 8611 3690 8614
      3692 8615 3691 8616 3692 8617 3701 8613
      3727 8582 3709 8561 3685 8606
TIME...MOT...LOC 1828Z 230DEG 25KT 3698 8604

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:15 PM CDTSpecial Weather StatementLMKBourbon, Clark, Harrison, Nicholas, Scott45 min
May 21, 9:08 PM CDTSpecial Weather StatementLMKHarrison, Nicholas52 min
May 22, 2:44 AM CDTDense Fog AdvisoryLMKAllen, Barren, Breckinridge, Bullitt, Butler, Edmonson and 13 more6 hr
May 22, 12:35 PM CDTSpecial Weather StatementLMKSimpson40 min
May 22, 1:03 PM CDTSpecial Weather StatementLMKWarren42 min
May 22, 1:12 PM CDTSpecial Weather StatementLMKButler, Edmonson48 min
May 22, 1:28 PM CDTSpecial Weather StatementLMKBarren47 min
May 22, 1:39 PM CDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Metcalfe51 min
May 22, 1:55 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin17 min
May 22, 1:56 PM CDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe34 min
May 22, 2:00 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio30 min
May 22, 2:25 PM CDTSevere Thunderstorm WarningLMKAdair, Cumberland, Russell35 min
May 22, 2:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Meade31 min
May 22, 2:54 PM CDTSevere Thunderstorm WarningLMKCasey36 min
May 22, 3:11 PM CDTSpecial Weather StatementLMKSpencer34 min
May 22, 3:23 PM CDTSpecial Weather StatementLMKAnderson37 min
May 22, 3:23 PM CDTSevere Thunderstorm WarningLMKLincoln22 min
May 22, 3:30 PM CDTSpecial Weather StatementLMKFayette30 min
May 22, 3:33 PM CDTSpecial Weather StatementLMKTrimble27 min
May 22, 3:47 PM CDTSevere Thunderstorm WarningLMKGarrard, Madison35 min
May 22, 3:59 PM CDTSpecial Weather StatementLMKBourbon31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.